Alert archive / Wisconsin / Wind Chill Advisories in 2013

Wind Chill Advisory 3, NWS Milwaukee, WI

December 11, 201320 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Dec 11, 2013, 3:38 AM CST for 20 counties in Wisconsin. It took effect at Dec 11, 2013, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2013, 3:38 AM CST (09:38 UTC)
In effect from
Dec 11, 2013, 6:00 PM CST
Expired
Dec 12, 2013, 6:00 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 110938
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CST WED DEC 11 2013

...VERY COLD TEMPERATURES EXPECTED TONIGHT...

.ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE UPPER MIDWEST
TODAY...IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH EARLY THIS
MORNING. HIGH TEMPERATURES TODAY WILL OCCUR THIS MORNING...WITH
FALLING TEMPERATURES EXPECTED THROUGH THE DAY. LOWS TONIGHT ARE
THEN EXPECTED TO FALL INTO THE SINGLE DIGITS BELOW ZERO WITH WIND
CHILL READINGS BOTTOMING OUT AT 18 TO ABOUT 25 DEGREES BELOW
ZERO. WINDS WILL BE WESTERLY 7 TO 12 MPH. 

CLOUDS WILL PUSH INTO THE AREA LATE TONIGHT AHEAD OF A RAPIDLY
APPROACHING LOW PRESSURE SYSTEM. THIS WILL ACTUALLY ALLOW
TEMPERATURES TO WARM SLIGHTLY BY SUNRISE THURSDAY MORNING.

WIZ046-047-051-052-056>060-062>072-111745-
/O.NEW.KMKX.WC.Y.0003.131212T0000Z-131212T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
338 AM CST WED DEC 11 2013

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST THURSDAY. 

* TIMING...THE LOWEST WIND CHILLS WILL OCCUR BETWEEN 7 PM AND 4 AM
  TONIGHT. 

* WIND CHILL VALUES...LOWEST READINGS 18 TO ABOUT 25 DEGREES
  BELOW ZERO.  WINDS WILL BE 7 TO 12 MPH. 

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO
  UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A
  CONCERN IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
DAVIS
5 follow-up statements
000 
WWUS43 KMKX 111631
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1031 AM CST WED DEC 11 2013

...VERY COLD TEMPERATURES EXPECTED TONIGHT...

.ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE UPPER MIDWEST TODAY...
IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH EARLY THIS
MORNING. HIGH TEMPERATURES TODAY OCCURRED EARLY THIS
MORNING... AND TEMPERATURES WILL FALL THE REST OF THE DAY WITH
BRISK NORTHWEST WINDS. LOWS TONIGHT ARE THEN EXPECTED TO FALL
INTO THE SINGLE DIGITS BELOW ZERO WITH WIND CHILL READINGS
BOTTOMING OUT AT 18 TO ABOUT 25 DEGREES BELOW ZERO. WINDS WILL BE
WESTERLY 7 TO 12 MPH.

CLOUDS WILL PUSH INTO THE AREA LATE TONIGHT AHEAD OF A RAPIDLY
APPROACHING LOW PRESSURE SYSTEM. THIS WILL ACTUALLY ALLOW
TEMPERATURES TO WARM SLIGHTLY BY SUNRISE THURSDAY MORNING.

WIZ046-047-051-052-056>060-062>072-120045-
/O.CON.KMKX.WC.Y.0003.131212T0000Z-131212T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1031 AM CST WED DEC 11 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST THURSDAY. 

* TIMING...THE LOWEST WIND CHILLS WILL OCCUR BETWEEN 7 PM AND 4 
  AM TONIGHT. 

* WIND CHILL VALUES...LOWEST READINGS 18 TO ABOUT 25 DEGREES 
  BELOW ZERO. WINDS WILL BE 7 TO 12 MPH. 

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO 
  UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A 
  CONCERN IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MRC
000 
WWUS43 KMKX 112200
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CST WED DEC 11 2013

...VERY COLD TEMPERATURES EXPECTED TONIGHT...

.ARCTIC HIGH PRESSURE MOVING THROUGH THE MIDWEST WILL LEAD TO COLD
TEMPERATURES OVER SOUTHERN WISCONSIN TONIGHT. TEMPERATURES ARE
EXPECTED TO FALL INTO THE SINGLE DIGITS BELOW ZERO WITH WIND
CHILL READINGS BOTTOMING OUT AT 18 TO ABOUT 25 DEGREES BELOW ZERO
DURING THE EVENING. WINDS WILL BE WESTERLY 7 TO 12 MPH.

CLOUDS WILL PUSH INTO THE AREA LATE TONIGHT AHEAD OF A RAPIDLY
APPROACHING LOW PRESSURE SYSTEM. THIS WILL ACTUALLY ALLOW
TEMPERATURES TO WARM SLIGHTLY BY SUNRISE THURSDAY MORNING.

WIZ046-047-051-052-056>060-062>072-120600-
/O.CON.KMKX.WC.Y.0003.131212T0000Z-131212T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
400 PM CST WED DEC 11 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

* TIMING...THE LOWEST WIND CHILLS WILL OCCUR BETWEEN 7 PM AND 4 
  AM TONIGHT. 

* WIND CHILL VALUES...LOWEST READINGS 18 TO ABOUT 25 DEGREES 
  BELOW ZERO. WINDS WILL BE 7 TO 12 MPH. 

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO 
  UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A 
  CONCERN IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MRC
000 
WWUS43 KMKX 120259
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CST WED DEC 11 2013

...COLD WIND CHILLS TONIGHT...

.COLD TEMPERATURES NEAR OR BELOW ZERO ALONG WITH LIGHT WEST TO
SOUTHWEST WIND WILL CONTINUE TO CAUSE WIND CHILLS VARYING FROM 15
TO 25 DEGREES BELOW ZERO TONIGHT.

CLOUDS WILL INCREASE AROUND AND AFTER MIDNIGHT CAUSING
TEMPERATURES TO LEVEL OFF OR EVEN RISE A FEW DEGREES. HOWEVER AT
THAT TIME...SOUTHWEST WINDS WILL INCREASE FROM 5 TO 10 MPH TO 10
TO 15 MPH. HENCE COLD WIND CHILLS ARE EXPECTED THROUGH THE LATE
NIGHT. 

WIZ046-047-051-052-056>060-062>072-121100-
/O.CON.KMKX.WC.Y.0003.000000T0000Z-131212T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
859 PM CST WED DEC 11 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

* TIMING...THE LOWEST WIND CHILLS WILL OCCUR BETWEEN 7 PM AND 4 
  AM TONIGHT. 

* WIND CHILL VALUES...LOWEST READINGS 18 TO ABOUT 25 DEGREES 
  BELOW ZERO. WINDS WILL BE 7 TO 12 MPH. 

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO 
  UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A 
  CONCERN IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
000 
WWUS43 KMKX 120917
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 AM CST THU DEC 12 2013

...COLD WIND CHILLS GRADUALLY IMPROVING...

.MOST LOCATIONS ACROSS SOUTHERN WISCONSIN EARLY THIS MORNING ARE
IN THE SINGLE DIGITS BELOW ZERO WITH WIND CHILLS RANGING BETWEEN
ABOUT 16 AND 22 BELOW ZERO. HOWEVER...CLOUDS MOVING IN...ALONG
WITH SOME RISING TEMPERATURE TRENDS WILL ALLOW US TO LET THE WIND
CHILL ADVISORY EXPIRE AT 6 AM.

THIS JUST MEANS WE WON/T BE MEETING THE 20 BELOW ZERO CRITERIA
NEEDED FOR THE ADVISORY. IT WILL STILL BE VERY COLD ACROSS
SOUTHERN WISCONSIN WITH SOME AIR TEMPERATURES AND WIND CHILLS
REMAINING BELOW ZERO. PLEASE CONSIDER THIS WHEN HEADING OUT FOR
YOUR MORNING COMMUTE OR GETTING KIDS READY FOR SCHOOL. 

WIZ046-047-051-052-056>060-062>072-121200-
/O.CON.KMKX.WC.Y.0003.000000T0000Z-131212T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
317 AM CST THU DEC 12 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

* TIMING...GRADUALLY IMPROVING WITH MOST LOCATIONS CLIMBING ABOVE
  THE 20 BELOW ZERO LEVEL BY 6 AM. TWENTY BELOW ZERO IS THE
  CRITERIA NEEDED FOR A WIND CHILL ADVISORY. 

* WIND CHILL VALUES...LOWEST READINGS 16 TO ABOUT 22 DEGREES BELOW
  ZERO...GRADUALLY IMPROVING THROUGH 6 AM. 

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO 
  UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A 
  CONCERN IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
000 
WWUS43 KMKX 121201
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 AM CST THU DEC 12 2013


WIZ046-047-051-052-056>060-062>072-121315-
/O.EXP.KMKX.WC.Y.0003.000000T0000Z-131212T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
601 AM CST THU DEC 12 2013

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 10, 9:46 PM CST, 5 hours 52 minutes earlier.

Area forecast discussion, Dec 10, 9:46 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 PM CST TUE DEC 10 2013

.UPDATE...SOUTHERN WI ON NORTHERN FRINGE OF PASSING LAYER Q-VECTOR
CONVERGENCE AREA AND WEAK SHORT WAVE TROUGH JUST TO THE SOUTH
OVERNIGHT AND EARLY WED. LOWER VSBYS AND HIGHER DBZ IN IA LINES UP
WELL WITH STRONGER ISENTROPIC OMEGA ON 275 THETA SURFACE WHICH
REMAINS MOSTLY SOUTH OF THE CWA. STRONGER FORCING JUST CLIPS
SOUTHWEST AND SOUTH CENTRAL CWA AFT 06Z-10Z. MAY LOWER AMOUNTS
SLIGHTLY BUT WL STICK WITH THE 1-2 INCH RANGE IN THE SOUTH DUE TO
HIGH SNOW-LIQUID RATIOS EXPECTED. -SN WL END QUICKLY FROM WEST TO
EAST LATER TNGT AND EARLY WED.

THICKENING CLOUD COVER HALTED EARLY EVENING TEMPERATURE FALL...SO
ADJUSTED A FEW AREAS UPWARD FOR MINIMUM TEMP.

&&

.AVIATION/06Z TAFS/...STILL EXPECT -SN TO AFFECT TAF SITES BETWEEN
06Z AND 12Z...WITH A PERIOD OF MVFR CIGS AND POSSIBLY IFR VSBYS.

&&

.MARINE...WILL LET SMALL CRAFT ADVY EXPIRE FOR SRN 3 ZONES AS WEAK
HIGH PRESSURE RIDGE PASSES BY THE AREA. RECENT NEARBY VESSELS
ALSO REPORTING LOWERING PREVAILING WINDS. WL KEEP ADVY GOING FOR
NORTHERN ZONE AS PRESSURE GRADIENT REMAINS A LITTLE TIGHTER IN
THIS AREA. BLUSTERY NORTHWEST WINDS RETURN WEDNESDAY MORNING
BEHIND PASSING LOW PRESSURE TROUGH. BORDERLINE RETURNING TO SMALL
CRAFT CONDITIONS IN SOUTHERN THREE ZONES BUT WL HOLD OFF ON
EXPANDING ADVY FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 409 PM CST TUE DEC 10 2013/

SHORT TERM...

TONIGHT...FORECAST CONFIDENCE HIGH

THE 500MB TROUGH AND SURFACE LOW WILL QUICKLY EXIT TO THE EAST THIS
EVENING. ANOTHER 500MB TROUGH WILL DIG INTO THE UPPER MIDWEST
OVERNIGHT. THERE ARE TWO WAVES OF VORTICITY ADVECTION WITH IT...ONE
ACROSS NORTHERN WI AND ONE ACROSS IOWA AND IL. THE SOUTHERN ONE WILL
HAVE MORE MOISTURE WITH IT...PRECIPITABLE WATER VALUES OF ABOUT 0.2
IN SOUTHERN WI.

850MB WARM ADVECTION...OMEGA AND FRONTOGENESIS WILL BE PREVALENT IN
THE DENDRITE GROWTH ZONE /DGZ/ TONIGHT. EXPECT A SWATH OF SNOW TO
SPREAD FROM WEST TO EAST ACROSS SOUTHERN WI FROM AROUND 04Z THROUGH
13Z. IF CURRENT TIMING HOLDS...IT SHOULD BEGIN SNOWING IN MADISON AT
MIDNIGHT AND MILWAUKEE AT 2 AM. THE MODELS ARE STILL IN GOOD
AGREEMENT IN THE HEAVIER QPF AND STRONGER OMEGA WITHIN THE DGZ TO BE
CENTERED OVER DVN AND LOT FORECAST AREAS. THEREFORE DID NOT GO WITH
AN ADVISORY.

CONSENSUS HAS 0.04 TO 0.08 OF QPF BRUSHING THE SOUTH SO LESS THAN
AN INCH ACCUMULATION NORTH OF MILWAUKEE AND MADISON AND 1-2 SOUTH
OF THERE. EXPECTING THERE TO BE A SHARP CUTOFF WITH THE HEAVY SNOW
BAND...BUT EXPECTING A BROAD AREA OF LIGHT SNOW THAT EXTENDS NORTH
OF MILWAUKEE/MADISON DUE TO THE GENERAL VORTICITY ADVECTION AND A
TILTED FGEN ZONE WITH 700MB FRONTOGENESIS NORTHWEST OF THE 850MB
FGEN BAND.

HIGH CLOUDS ARE ALREADY BEGINNING TO STREAM INTO SOUTHERN WI...SO
TEMPERATURES ARE VERY TRICKY TONIGHT. THERE WILL ONLY BE AN HOUR OR
TWO TO RADIATE OUT BEFORE THE CLOUDS PUT A LID ON THE COOLING AND
THEN WE START TO WARM WITH THE WAA. WENT WITH EARLY EVENING LOWS IN
THE SINGLE DIGITS.

WEDNESDAY...FORECAST CONFIDENCE HIGH.

SNOW WILL END FROM WEST TO EAST EARLY WED MORNING...EXITING
SOUTHEAST WI BY 15Z. SNOW IS EXPECTED TO BE FALLING IN SOUTHEAST WI
DURING RUSH HOUR...ALTHOUGH THE INTENSITY SHOULD BE GETTING LIGHTER.

HIGH TEMPERATURES WILL OCCUR RIGHT AWAY IN THE MORNING AND THEN THEY
WILL BE FALLING ALL DAY LONG. WINDS WILL BE BREEZY OUT OF THE
NORTHWEST SO EXPECT WIND CHILLS IN THE TEENS BELOW ZERO DURING THE
AFTERNOON.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE
MEDIUM

A SFC RIDGE WILL SLIDE EWD ACROSS SRN WI WED NT. SKIES WILL INITIALLY
BE CLEAR IN THE EVENING SO EXPECT A RAPID DROP BELOW ZERO FOR TEMPS
AND WIND CHILLS. WILL LIKELY NEED A WIND CHILL ADVISORY FOR WIND CHILLS
OF 20 BELOW TO 25 BELOW ZERO. CLOUDS TO INCREASE LATE AS LOW TO MID
LEVEL WARM ADVECTION DEVELOPS ON THE BACK SIDE OF A BROAD UPPER TROUGH
THAT PASSES THROUGH. FCST SOUNDINGS INDICATE A PERIOD OF NEAR
SATURATION WITH THE WAA...ALTHOUGH LIFT IS VERY WEAK. WENT WITH
SLIGHT CHANCES OF LIGHT SNOW LATE NIGHT AND INTO WED AM.

SWLY WINDS WILL THEN PREVAIL ON THU WITH 1000-500 MB THICKNESSES
RISING TO 528-534 DM AND 850 MB TEMPS TO -6 C. SFC TEMPS TO
REBOUND INTO THE MID TO UPPER TEENS. LIGHT AND VARIABLE WINDS FOR
THU NT ALTHOUGH MO CLOUDY SKIES ARE EXPECTED WITH WEAK WARM
ADVECTION CONTINUING ALOFT.

LONG TERM...

FRIDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM

FROM FRIDAY INTO SATURDAY NIGHT...A W-E CONFLUENT ZONE WILL SET
UP IN THE VICINITY OF SRN WI AND SURROUNDING AREAS AS A SHORTWAVE
TROUGH WITHIN THE SRN STREAM LIFTS NEWD INTO THE OHIO RIVER VALLEY
AND A SHORTWAVE TROUGH IN THE NRN STREAM MOVES INTO THE UPPER MS
RIVER VALLEY. MID LEVEL FRONTOGENESIS AND PVA WILL BRING LGT SNOW
TO THE REGION. HIGHER INTENSITY SNOW MAY OCCUR IF THE SRN SYSTEM
MOVES FARTHER NORTH. THERE WILL BE SOME HIGHER INTENSITY SNOW IN
ERN WI DUE TO LAKE ENHANCEMENT ON ELY BOUNDARY LAYER FLOW AND LAKE
TO 850 MB TEMP DIFFERENCES OF 14-17 C. THE COLD TEMPS THROUGH THE
DEPTH OF THE TROPOSPHERE WILL CONTINUE TO SUPPORT HIGH SNOW
RATIOS. THUS SEVERAL INCHES OF SNOW IS EXPECTED OVER ERN WI WITH A
FEW INCHES OVER SOUTH CENTRAL WI. BRISK NWLY WINDS AND COLD
ADVECTION TO DEVELOP SAT NT INTO SUN WITH LIGHT SNOW POSSIBLY
LINGERING INTO SUN. HIGH PRESSURE TO THEN PREVAIL SUN NT WITH
ARCTIC AIR IN PLACE. SNOW CHANCES TO RETURN MON-TUE AS AN
ALBERTA CLIPPER MOVES THROUGH THE REGION.

AVIATION/00Z TAFS/...COMING SOON.

VFR AND DIMINISHING WINDS THIS EVENING. THE NEXT ROUND OF SNOW WILL
SPREAD INTO MADISON AROUND MIDNIGHT AND MILWAUKEE AROUND 2 AM. UP TO
ONE INCH IS EXPECTED BY THE END TIME OF 6 AM AT MSN AND 8 AM AT MKE
IF THE CURRENT FORECAST HOLDS UP. THE HIGHEST SNOWFALL AMOUNTS AND
SNOWFALL RATES ARE EXPECTED TO REMAIN SOUTH OF THE WI/IL BORDER.

IFR AND BELOW ALTERNATE MINIMUM LEVEL VISIBILITY IS EXPECTED DURING
THE PEAK SNOW EARLY WED MORNING. FUEL ALT CEILINGS EXPECTED TO
PERSIST A LITTLE LONGER AFTER THE SNOW FALLS...THEN SCATTERING OUT
DURING THE AFTERNOON.

MARINE...

WINDS WILL GRADUALLY DIMINISH THIS EVENING AS A HIGH PRESSURE RIDGE
BRIEFLY MOVES THROUGH. DOWNGRADED THE GALE WARNING TO SMALL CRAFT
ADVY THROUGH THE EVENING. EXTENDED THE SHEBOYGAN SMALL CRAFT ADVY
UNTIL WED EVENING TO ACCOUNT FOR HIGHER WIND GUSTS OVERNIGHT TONIGHT
AND GUSTY NORTHWEST WINDS WED BEHIND THE NEXT LOW PRESSURE SYSTEM.

WITH COLD TEMPERATURES SOME FREEZING SPRAY IS EXPECTED ESPECIALLY
TOWARD OPEN WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CST WEDNESDAY FOR LMZ643.

&&

UPDATE...MBK
Hazardous weather outlook, Dec 10, 8:21 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
821 PM CST TUE DEC 10 2013

WIZ046-047-051-052-056>060-062>072-120230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
821 PM CST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO ARE EXPECTED WEDNESDAY
NIGHT AS TEMPERATURES PLUMMET BELOW ZERO WITH CLEAR SKIES IN THE
EVENING.

CONFIDENCE IS INCREASING IN LOW PRESSURE TRACKING UP THE OHIO
RIVER VALLEY FRIDAY INTO SATURDAY. SEVERAL INCHES OF ACCUMULATING
SNOW IS POSSIBLE OVER SOUTHERN WISCONSIN WITH THIS SYSTEM. IN
ADDITION...A COLD AIR MASS IN PLACE WITH EAST WINDS OFF LAKE
MICHIGAN SUGGEST POTENTIAL FOR LAKE EFFECT SNOW WHICH WOULD
INCREASE AMOUNTS WITHIN ONE TO TWO COUNTIES OF THE LAKE SHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOW ACCUMULATION
REPORTS ARE APPRECIATED.

LMZ643>646-120230-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
821 PM CST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT NORTH OF PORT WASHINGTON
FOR GUSTY WEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT NORTH OF PORT WASHINGTON
WEDNESDAY AND WEDNESDAY EVENING DUE TO BRISK AND GUSTY NORTHWEST
WINDS. AREAS SOUTH OF PORT WASHINGTON WILL APPROACH SMALL CRAFT
ADVISORY CRITERIA ON WEDNESDAY BEHIND A PASSING WEAK LOW PRESSURE
SYSTEM.

BRISK NORTHWEST WINDS MAY RETURN SATURDAY NIGHT AND SUNDAY AS LOW
PRESSURE PASSES TO THE EAST. A SMALL CRAFT ADVISORY MAY BE NEEDED.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.